Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 25, 2018, 2:11 AM MDT for 4 counties in North Dakota. It took effect at Sep 25, 2018, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 2:11 AM MDT (08:11 UTC)
- In effect from
- Sep 25, 2018, 11:00 AM MDT
- Expired
- Sep 25, 2018, 5:56 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WWUS73 KBIS 250811 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 311 AM CDT Tue Sep 25 2018 NDZ040-041-043-044-251615- /O.NEW.KBIS.WI.Y.0008.180925T1700Z-180926T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 211 AM MDT Tue Sep 25 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * TIMING...Late morning through early evening. * WINDS...Northwest winds sustained to 30 mph and gusts to 40 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
517 WWUS73 KBIS 250828 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Bismarck ND 328 AM CDT Tue Sep 25 2018 NDZ040-041-043-044-251615- /O.COR.KBIS.WI.Y.0008.180925T1700Z-180926T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 228 AM MDT Tue Sep 25 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * TIMING...Late morning through early evening. * WINDS...Northwest winds sustained to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
756 WWUS73 KBIS 251353 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 853 AM CDT Tue Sep 25 2018 NDZ040-041-043-044-252200- /O.CON.KBIS.WI.Y.0008.180925T1700Z-180926T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 753 AM MDT Tue Sep 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * TIMING...Late morning through early evening. * WINDS...Northwest winds sustained to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
384 WWUS73 KBIS 251906 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 206 PM CDT Tue Sep 25 2018 NDZ003>005-012-013-260315- /O.NEW.KBIS.FR.Y.0005.180926T0600Z-180926T1200Z/ Renville-Bottineau-Rolette-McHenry-Pierce- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 206 PM CDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Wednesday. * TEMPERATURE...In the low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NDZ040-041-043-044-260100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-180926T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 106 PM MDT Tue Sep 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...through early evening. * WINDS...Northwest winds sustained to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AJ
870 WWUS73 KBIS 252356 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 656 PM CDT Tue Sep 25 2018 NDZ040-041-043-044-260100- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-180926T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 556 PM MDT Tue Sep 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds will continue to decrease this evening across southwest North Dakota. $$ NDZ003>005-012-013-260800- /O.CON.KBIS.FR.Y.0005.180926T0600Z-180926T1200Z/ Renville-Bottineau-Rolette-McHenry-Pierce- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 656 PM CDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... * WHERE...Far north central North Dakota and the Turtle Mountains, including Mohall, Bottineau, Towner, Rugby, and Belcourt. * TEMPERATURE...In the low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:04 AM MDT, 7 minutes earlier.
Area forecast discussion, Sep 25, 2:04 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 304 AM CDT Tue Sep 25 2018 .SHORT TERM...(Today and tonight) Issued at 304 AM CDT Tue Sep 25 2018 Weather highlights today are centered on a cold frontal passage, resulting in areas of light rainshowers and windy conditions. A wind advisory has been hoisted over southwest North Dakota. As the system departs tonight, winds will diminish along with a clearing sky, potentially leading to widespread frost. The latest water vapor imagery shows the next shortwave trough located over southern Saskatchewan, with a surface cold front now entering northwest North Dakota. The shortwave and associated cold front will propagate southeast today, reaching central ND around noon and exiting the James River Valley by early evening. An area of light rainshowers will develop along and behind the front as it moves through. Regional radar is showing showers across northeast Montana and into far southern Saskatchewan. RAP/HRRR BUFKIT soundings show mixed layer winds between 18kt and 28kt for most of the region, with the exception of the southwest, where mixing heights at Bowman will tap into winds of between 28kt and 35kt. Thus after coordinating with Rapid City WFO, the decision was to issue a wind advisory for sustained northwest winds to 30 mph for Slope/Hettinger/Bowman/Adams counties from 17z Tuesday through 01z Wednesday. Northwest winds elsewhere will range between 20 mph and 35 mph. Enough instability present this afternoon across central North Dakota per NAM/GFS to maintain a mention of thunderstorms. MUCAPE (most unstable CAPE) upwards of 500 J/kg but very weak deep layer shear of 20kt will be sufficient enough for a couple thunderstorms, much like what occurred Monday across southwest ND. Highs today will be in the 50s For tonight, overnight lows across western and central North Dakota will range between 32F and 37F. Will let the dayshift make the final call as to issuing a frost advisory with the latest guidance. .LONG TERM...(Wednesday through Monday) Issued at 304 AM CDT Tue Sep 25 2018 Warm advection occurs Wednesday, ahead of our next series of cold fronts approaching from southern Canada. This will lead to increasing clouds from north to south Wednesday, with scattered afternoon rain showers over north central ND, favoring the Turtle Mountains. The rest of the area will be dry and have warmer temperatures than the past several days, with highs in the mid 60s across the south, to the upper 50s north. It will become windy again Wednesday with westerly winds increasing to between 20 and 35 mph. The cold front shifts south Wednesday night with a chance of showers mostly over east central ND/James River Valley. It will be cooler Thursday with highs in the upper 40s north to mid 50s south. Then a secondary cold front sweeps through Thursday night, bringing the core of the coldest H85 temps by Friday morning. 850mb temps range from -7C north to -1C far southwest. Overnight lows Friday morning are forecast to range between 27F and 34F, so not only is a freeze possible, but a hard freeze as well. Highs Friday again return to well below average highs with 40s across western and central ND. Another similar scenario for low temperatures is forecast for Saturday morning. At some point, would expect a freeze headline issued as we get closer to the event. Active weather continues through the weekend into next week. Warm air advection rain/snow is still on track across southern North Dakota Saturday morning. It will be dry elsewhere Saturday with highs in the lower 50s. Widespread showers return Sunday afternoon through Monday. Could be a rain/snow mix north Sunday night. Below normal temperatures continue with highs Monday from the upper 40s north to mid 50s southwest. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1158 PM CDT Mon Sep 24 2018 A cold front will move into northwest ND 09z-12z Tuesday, and across the central ND between around 18z Tuesday. Expect a period of rain showers and mvfr cigs with the front, along with gusty northwest winds between 20kt and 30kt behind the cold front. Cigs will improve back to vfr after the showers move through and will be maintained through the rest of the taf period. Northwest will diminish to around 10kt by 03z Wednesday. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 7 PM MDT this evening for NDZ040-041-043-044. && SHORT TERM...KS LONG TERM...KS AVIATION...KS
Hazardous weather outlook, Sep 24, 11:05 PM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1205 AM CDT Tue Sep 25 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260515- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1205 AM CDT Tue Sep 25 2018 /1105 PM MDT Mon Sep 24 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance for thunderstorms across central North Dakota Tuesday afternoon. Severe weather is not anticipated. Widespread frost is possible late Tuesday night into Wednesday morning. Freezing temperatures are possible Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:06 PM MDT | Frost Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 17 more | 18 hr |
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.